MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-8-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic reported that during a neurovascular procedure involving the concerto coil, the physician was unable to detach the coil using the instant detacher, despite three attempts.A manual detachment attempt via hypotube was also made once, but was unsuccessful.The same instant detacher was later used successfully to detach subsequent coils.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a terumo sheath and rebar18 microcatheter.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H3.Device was returned.Completion of analysis is pending.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the cause of the coil non-detachment could not be determined.There were no issues encountered prior to the non-detachment.There was no pushwire damage observed after the coil was removed.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used- vis m-81805 203 cm ruler m-83361 as found condition- the concerto device was returned for analysis within a shipping box, within an opened concerto outer carton, and within an opened concerto inner pouch.No introducer sheath was returned.Visual inspection/damage location details - the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts was found at this location with an instant detacher.The concerto pusher was found kinked, but unbroken, at the break indicator at 4.8cm from the distal end, indicative of an incomplete manual detachment attempt.The concerto pusher was found bent at 146.1cm from the proximal end.The coin was found undamaged and against the lumen stop.The shield coil was found to be damaged.The implant coil was already detached and not returned for analysis.The lumen stop was found undamaged.Testing/analysis ¿ the release wire was retracted against resistance and found to be covered in blood.The coin was measured to be ~0.074mm @ 0.063mm, ~0.087mm @ 0.127mm, and ~0.097mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm) (figure i).The lumen stop inner diameter was measured to be 0.00272¿, which is still within specification (specification: 0.00220¿ ¿ 0.0029¿).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the concerto was returned with the implant already detached and not returned.However, the event could not be ruled out.There was no p ushwire damage observed after the coil was removed.¿.Possible causes for the ¿non-detachment¿ are, but not limited to, damaged pusher, coil shield wrapped around coil shell or proximal end of implant coil, and blood under the shrink tubing at the detachment zone.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Additional information received reported that ¿the cause of the coil non-detachment could not be determined.There was no pushwire damage observed after the coil was removed.The pusher was found kinked (not broken) at the break indicator; therefore, unable to confirm the manual detachment reported by the customer.The report states that ¿the physician was unable to detach the coil using the instant detacher, despite three attempts.¿.This was unable to be confirmed as the actuator interface was found to be intact with no irregularities.The likely cause could not be determined.As the implant coil and instant detacher were not returned for analysis, any contribution of the implant and instant detacher towards the reported non-detachment could not be assessed.During testing, the pusher was found to have blood under the ptfe shrink tubing, on the release wire and within the lumen stop.It is possible the blood contributed towards the non-detachment.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21961633
Report Number2029214-2025-01121
Device Sequence Number7265737
Product Code KRD
UDI-Device Identifier00847536045125
UDI-Public(01)00847536045125(17)270903(10)B796221
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-3-8-3D
Device Catalogue NumberPV-3-8-3D
Device Lot NumberB796221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/05/2025
06/07/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date05/14/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown